MAUDE Adverse Event Report: SYMMETRY SURGICAL INC SYMMETRY VERITY; BALL TIP NERVE HOOK

SYMMETRY SURGICAL INC SYMMETRY VERITY; BALL TIP NERVE HOOK
Model Number 58-6063T
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/27/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is being returned for evaluation, but has not been received yet.This is the first complaint recorded for this product code.A follow up report will be submitted once we complete our evaluation.
 
Event or Problem Description
During an anterior cervical disectomy the ball tip of the nerve hook broke off.They noticed the damaged nerve hook after the procedure and sent the patient it imaging.The imaging confirmed that that the ball tip remained the patient.The doctor determined that an additional surgery was not necessary to remove the tip.
 
Additional Manufacturer Narrative
The devices were received and processed on 2/27/2023.The devices were then sent to the manufacturing location for additional review and evaluation.A follow up report will be submitted once we have received the evaluation report of the returned devices.
 
Additional Manufacturer Narrative
The returned devices were sent to the manufacturing location for further evaluation.Material: to manufacture this instrument was used ti-6al-4v, titanium grade 5 alloy (unsr56400).The chemical composition of which and quality certificate are attached.Workload test: for testing, instruments from the same lots (2204 and 2205) were used.They were subjected to the internal testing procedure on a tensile testing machine (the instrument handle was fixed motionless, and a force was applied to the working part along the instrument axis until reaching the breaking point.Each time the instrument's neck rupture occurred when the workload force was above 245n (55 pound-force).Conclusion: this is a microsurgical instrument, designed to work with microvascular and neural tissue, which does not imply the application of workload forces exceeding 105n (23.6 pound-force).Based on the purpose of the instrument, the rma report images and the internal workload testing, it was concluded that the instrument met quality standards and was not used for its intended purpose.If instrument was used as intended, the damage to the instrument proves there was some kind of mechanical force applied that caused the severe physical deformation prior to use.These delicate instruments are not malleable.They are designed for high precision microsurgical procedures.There should not be any dings, dents, or bends on these items.When the items look as these do, they should no longer be used.This type of instrument damage can be caused by drops and/or improper handling during the sterilization process, causing unforeseen instrument deformation which could get worse upon use.Based on the manufacturing locations evaluation, it can be determined that the root cause can be attributed to user error.This can be seen as the final report.If additional information is obtained that alleges any additional patient involvement or additional information pertinent to the investigation a follow up report will be submitted.
 
Additional Manufacturer Narrative
In the previous mdr submission 3007208013-2023-00006-02 section g4 was marked as combination product.This is incorrect and should have been selected.

Brand Name
SYMMETRY VERITY
Common Device Name
BALL TIP NERVE HOOK
Manufacturer (Section D)
SYMMETRY SURGICAL INC
3034 owen drive
antioch TN 37013
Manufacturer (Section G)
SYMMETRY SURGICAL INC
3034 owen drive
antioch TN 37013
Manufacturer Contact
brandi meath
3034 owen drive
antioch, TN 37013
6159645290
MDR Report Key16421972
Report Number3007208013-2023-00006
Device Sequence Number14883534
Product Code GDG
UDI-Device Identifier00887482103654
UDI-Public00887482103654
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number58-6063T
Device Catalogue Number58-6063T
Device Lot Number2204380
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/27/2023
Supplement Date Received by Manufacturer01/27/2023
01/27/2023
01/27/2023
Initial Report FDA Received Date02/22/2023
Supplement Report FDA Received Date03/22/2023
04/28/2023
05/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/01/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown